Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Polynomial evaluation schemes

Author: A. C. R. Newbery
Journal: Math. Comp. 29 (1975), 1046-1050
MSC: Primary 65G05
MathSciNet review: 0388757
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An attempt is made to define a polynomial evaluation algorithm that is more resistant to accumulated round-off error than the schemes of Horner and Clenshaw under conditions of floating-point arithmetic. An algorithm is presented which generally compares favorably with both. Some suggestions are made, which could plausibly lead to substantial further improvements.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65G05

Retrieve articles in all journals with MSC: 65G05

Additional Information

Keywords: Error analysis, polynomials
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society